It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • please tell me what are the side effect of Lyrica

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-24-2008, 02:46 PM   #1
    bubu72
    Registered User
    (female)
     
    Join Date: Sep 2008
    Location: Tayor Mill, Ky.
    Posts: 0
    bubu72 HB User
    please tell me what are the side effect of Lyrica

    please tell me what are the side effect of Lyrica such as musle spasems

     
    Sponsors Lightbulb
       
    Old 09-25-2008, 11:42 PM   #2
    chicubs
    Senior Member
    (female)
     
    Join Date: Jul 2008
    Location: Fond du Lac, Wisconsin
    Posts: 155
    chicubs HB User
    Re: please tell me what are the side effect of Lyrica

    I am currently taking 225 mgs. of Lyrica two times a day. I too suffer from muscle spasms. But I am not sure if the Lyrica is the cause of them or if it is my Reflex Sympathetic Dystrophy. Since RSD effects the sympathetic nerves, I'm not sure if it is that or they Lyrica that could be causing these spasms.
    The side effect that bothers me the most from Lyrica is the weight gain!!!! I really was not aware of how much Lyrica would cause me to gain so much weight.
    So please watch what you are eating while on Lyrica. Make sure that you are eating properly and perhaps even start take smaller portions of food. Because once you gain the weight it is quite difficult to loose!
    I have been trying NutriSystem to help me loose the weigh that I have gained. So far I have lost about only fifteen pounds. This is a very slow process and oh so hard for me!
    What is the reason that you have been prescribe Lyrica? How long have been on it?
    Chris

     
    Old 09-26-2008, 07:17 AM   #3
    momzworkin
    Senior Veteran
    (female)
     
    Join Date: Jun 2006
    Location: Kansas City, Kansas
    Posts: 842
    momzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB Usermomzworkin HB User
    Re: please tell me what are the side effect of Lyrica

    I have been taking 150 mgs of Lyrica in the am and pm for about two years. The biggest issue was weight gain-snacking all the time and never satisfied-that passed but the weight from it is HARD to get off. I am on Jenny Craig and have lost about 16 pounds in 5 weeks but its reallyhard (and pricy)!

    THe other side effect is blurred vision. I did have to up the level of reader glasses and have alot of trouble doing anything without glasses all the time. I am hoping to be able to go off Lyrica and try something else and see if my eyesight improves! Neurontin (gabapentin is the generic) made me flat out stupid. I couldn't finish a sentence-my word retrieval was so off. My family calls it "Moron-tin". LOL

    Lyrica is for nerve pain and if I miss a dose I know it!

    I hope you find some relief!

    Blessings,
    Moms

     
    Old 09-26-2008, 10:45 PM   #4
    chicubs
    Senior Member
    (female)
     
    Join Date: Jul 2008
    Location: Fond du Lac, Wisconsin
    Posts: 155
    chicubs HB User
    Re: please tell me what are the side effect of Lyrica

    Moms ~ I can relate when you wrote about Neurontin causing you to feel "stupid". Before Lyrica I was taking Neurontin. I know what you mean about not being able to get out a word or a thought as you are talking to someone. I too felt so stupid at times. Even now I have problems articulating my thoughts the way I want them to come out.
    Lyrica has also helped me with my nerve pain. I just wish we didn't have to suffer from the darn side effects! There must be some other type of medicine that could help with the nerve pain as well as Lyrica does, but without having us to gain weight.
    I was feeling really depressed because of the weight I had gained. I didn't even feel like the same person. I know that I shouldn't put so much stock in on how I look. But don't you feel better when you think you look better? Plus being depressed like I was effected the level of pain I was feeling.
    My mind plays a big part in how I feel physically. So I do try to stay positive and think of this change in my life as a adventure. Actually that is what my doctor said I should try to look at my life like, a adventure.
    I am no longer the same person as I was before the RSD. And I never will be that person again. I think that since I enjoyed my job so much I started to let my job define who I was. So when I could no longer work I no longer knew who I was. I was at my job for 22 years. I taught child care at a technical college in my town. Early Childhood education was my life and my passion.
    I have not worked now for almost two years. And it has just been recently that I have started to find out who I am without my label from my career.
    I am almost 49 years old and I think having this RSD effect my health so much has given me the time to find out what I am made of.
    I am so sorry that I rambled on and on and I certainly got off the subject of this post. Please forgive me. Sometimes I just feel the need to let it out.

     
    Old 09-28-2008, 10:55 PM   #5
    TexMom85
    Veteran
    (female)
     
    Join Date: Feb 2008
    Location: State of uncertainty
    Posts: 339
    TexMom85 HB User
    Re: please tell me what are the side effect of Lyrica

    Hi,

    I took Lyrica for about 3 months and experienced severe weight gain, swelling in my legs/feet/hands, and an increase in my fibromyalgia pain (I was taking Lyrica for nerve pain). I was switched to Neurontin and have still not lost the weight gained while on the Lyrica. Also, while taking Lyrica, I was very sleepy for much of the day and had to take frequent naps. My eyesight also seemed blurry while on this medication.

    Many people don't have a problem with this medication, but I sure did!

    Blessings,
    TexMom

    PS Go Cubs!

     
    Old 09-29-2008, 02:01 PM   #6
    hessie28
    Senior Veteran
    (female)
     
    Join Date: Oct 2006
    Location: NJ
    Posts: 1,347
    hessie28 HB Userhessie28 HB User
    Re: please tell me what are the side effect of Lyrica

    I was first on Neurontin and was retaining water. Then went to Lyrica and every joint in my body hurt. I could not get my rings on etc. So still retained water. I did notice my eyes would get blurry too. I was eventually switched to Topamax which has a side effect of weight loss. Only a few pounds though. Now I don't take anything for the nerve pain. None of it worked for me. Topamax may be the next choice for you. May be worth discussing with your doctor.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    What the heck is wrong with me? takenbylovely Open to All Other Health Topics 3 07-20-2011 07:59 PM
    Someone help please ..chemo side effects sophie56 Cancer: Breast 8 06-12-2010 06:46 PM
    Need help with taking pain meds correctly please. Bailey55577 Addiction & Recovery 11 11-10-2009 08:36 AM
    Lyrica - headache a side effect? Sorespine Pain Management 3 06-01-2009 04:51 PM
    please help me!!!! pulskaki Pain Management 17 03-03-2008 09:49 AM
    Please tell me everything you know about LYRICA!! chiapatchie Pain Management 30 12-12-2007 11:04 AM
    L1 S5 Bulge what now? Lyrica & ADD? Female ?ís RE Menses & RE Sex (Blush) owie Back Problems 10 02-04-2007 02:27 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:45 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!